MAUDE Adverse Event Report: TORNIER INC AEQUALIS HUMERAL NAIL TARGETING JIG; GUIDE, SURGICAL, INSTRUMENT

TORNIER INC AEQUALIS HUMERAL NAIL TARGETING JIG; GUIDE, SURGICAL, INSTRUMENT
Catalog Number AHN0337
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that: "the metal part broke off during the operation and fell into the patient.The surgeon was able to remove the broken part under arthroscopy.".
 
Additional Manufacturer Narrative
Corrected field: product available to stryker (d9).The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to d9(product available to stryker), h3(device evaluated by mfg), h6 (device code) to remove break code, h6 (method code, results code, and conclusion code), and h11 (additional mfg narrative).The reported event could be confirmed, since the device was returned and matches the alleged failure mode.The device inspection revealed the following: visual inspection of the returned device identified light surfacing abrasion on the body of the targeting jig.At the distal end of the jig sleeve, one of the three teeth is fractures, presenting a curved brittle fracture, with only two teeth remaining intact.A functional inspection was not possible nor deemed necessary.The returned device is clearly broken rendering it nonfunctional.A dimensional inspection of the returned device was not considered necessary or possible, as a measurable feature of the instrument is broken off and missing.However, during manufacturing, functionality test and dimensional inspection were done according to specifications.During the inspection, all devices met the specifications.Based on investigation, the root cause was attributed to a combination of user and wear related issue.The event was caused by several reprocessing cycles weakening the material of the sleeve on the jig combination of excessive torsional forces on it.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
AEQUALIS HUMERAL NAIL TARGETING JIG
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22028421
Report Number0001649390-2025-00326
Device Sequence Number15481758
Product Code FZX
UDI-Device Identifier00846832068067
UDI-Public(01)00846832068067(10)DB0118212
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAHN0337
Device Lot NumberDB0118212
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer06/11/2025
07/31/2025
10/30/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date07/08/2025
08/29/2025
11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown